Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Phoenix, AZ
NWS Phoenix, AZ issued this special weather statement at Sep 10, 2016, 3:21 PM MST for Gila County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2016, 3:21 PM MST (22:21 UTC)
- Expired
- Sep 10, 2016, 4:00 PM MST
- In force
- 39 min
- Issued by
- NWS Phoenix, AZ
County Gila County, AZ
The radar
The Phoenix radar (KIWA), 74 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2975 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
692
WWUS85 KPSR 102221
SPSPSR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST SAT SEP 10 2016
AZZ024-102300-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
321 PM MST SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
GILA...MARICOPA AND PINAL COUNTIES...
MAINLY FOR LAKE ROOSEVELT AND SURROUNDING AREAS.
UNTIL 400 PM MST
AT 319 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TONTO NATIONAL MONUMENT...MOVING NORTHWEST AT 10 MPH.
THUNDERSTORM WINDS BETWEEN 35 AND 45 MPH AND LIGHTNING ARE
POSSIBLE...RESULTING IN A HAZARD TO BOATERS.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...ROOSEVELT DAM AND TONTO NATIONAL MONUMENT.
LAT...LON 3378 11109 3376 11100 3364 11092 3366 11089
3354 11075 3341 11105 3374 11126 3380 11110
TIME...MOT...LOC 2219Z 120DEG 19KT 3362 11102
$$
HVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Sep 10, 2:42 PM MST, 39 minutes earlier.
Area forecast discussion, Sep 10, 2:42 PM MST, 39 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 242 PM MST SAT SEP 10 2016 .UPDATE...Aviation and Fire Weather Discussions... && .SYNOPSIS... Low pressure off the California coast is expected to pull monsoon moisture back northward into central and eastern AZ through Monday. This will allow the development of isolated- scattered showers and thunderstorms across south-central AZ each day. A turn to more westerly flow aloft will then push much drier air back into the desert southwest from Tuesday onward into the end of next week, with dry conditions and mostly clear skies returning back to the region. && .DISCUSSION... Latest satellite imagery shows CU developing along the Mogollon Rim and the higher terrain of southeastern AZ. Meanwhile, water vapor imagery shows drier air being transported north and eastward across southeastern CA ahead of a closed low off the southern CA coast. Cooler temperatures aloft associated with the low extend eastward into northern AZ. Further west, surface dewpoints have dropped into the upper 30s across the southwest deserts while temperatures are approaching 110 degrees in the Imperial Valley. Latest CAMs including the HRRR depict isolated convection across the higher terrain of southern Gila County late this afternoon. However, CAPE is generally lacking while CIN is predominant, associated with the relatively dry boundary layer. PoPs for this afternoon and evening remain near 10-15 percent across these areas. Conditions will become more favorable for shower and thunderstorm activity Sunday and Monday, particularly across eastern Arizona as the aforementioned closed low opens up and migrates east through the Mojave Desert. Latest operational and ensemble guidance (including the SREF and GEFS) shows an increase in uncertainty with regard to the magnitude of the overall moisture, however model consensus indicates that scattered thunderstorms will develop across eastern Pinal and southern Maricopa County Sunday afternoon. Deep-layer shear also increases, suggesting some modest organization to the cells. Setup will be similar for Monday with scattered strong storms again mostly likely across southeastern Arizona, extending back through Pinal and southern Gila counties. Sharper theta-E gradient and forcing for ascent ahead of the approaching trough also suggests an earlier onset to the convection. && .PREVIOUS DISCUSSION... Tuesday through Friday... A drying trend is expected during this period as another, stronger upper low that will be dropping southward over northern CA helps to kick out the afomentioned upper low/trof to our east, and turn the flow aloft more westerly over the region. This should end the threat for convective activity over the region as much drier air is pulled in from the west, with PWATs falling aob 0.50 inch by Thursday. High temperatures are expected to hold at near, or slightly below normal levels through this period, with highs near or slightly below 100 across the lower deserts. Lows will likely end up below normal, as the very dry airmass allows for very efficient radiational cooling each night, with lows in the 60s possible at many of the normally cooler locations. .AVIATION... South-Central Arizona Including KPHX, KIWA, and KSDL: Light surface winds with diurnal patters will continue. Some storm development will likely continue over the higher terrain to the northeast of Phoenix until 01Z but at this time are not expected to be strong enough to generate any outflows that would impact the aviation terminals today. Southeast California/Southwest Arizona including KIPL and KBLH: Light southwesterly winds over the area will turn to light and variable after 01Z. Only a few clouds are expected for the rest of the day. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Tuesday through Saturday... A return of Monsoon moisture across Arizona will continue through the early week period, allowing for scattered thunderstorm development over the mountains with slight chances for storms to last or develop over the lower AZ desert elevations. Expansion of moisture across the area will be held mostly east of the Colorado River Valley across AZ as dry air off the Pacific is brought into southeast CA. Minimum humidities will range from driest in the western district 10-15 percent improving towards the east with 20-35 percent into the Gila County mountains. Overnight recoveries will range from good to excellent. A turn to more westerly flow during the Tuesday- Friday period will begin to push the moisture/storms back to the east into extreme eastern AZ/NM. Minimum humidities will drop to the 10 to 15 percent range from by Friday, with good to excellent overnight recoveries. Outside of any thunderstorms, winds will remain mainly on the light side with some afternoon gustiness up to 15 to 20 mph area- wide on Monday and Tuesday with the strongest gusts along and west of the Colorado River. && .SPOTTER INFORMATION STATEMENT... Spotters activation is not expected this weekend. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook...Twitter...and at weather.gov/phoenix DISCUSSION...Hirsch PREVIOUS DISCUSSION...Percha AVIATION...Waters FIRE WEATHER...Waters
In the hours before
Special weather statement, Sep 10, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
321 PM MST SAT SEP 10 2016
AZZ024-102300-
SOUTHERN GILA/TONTO NF FOOTHILLS AZ-
321 PM MST SAT SEP 10 2016
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
GILA...MARICOPA AND PINAL COUNTIES...
MAINLY FOR LAKE ROOSEVELT AND SURROUNDING AREAS.
UNTIL 400 PM MST
AT 319 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TONTO NATIONAL MONUMENT...MOVING NORTHWEST AT 10 MPH.
THUNDERSTORM WINDS BETWEEN 35 AND 45 MPH AND LIGHTNING ARE
POSSIBLE...RESULTING IN A HAZARD TO BOATERS.
LOCATIONS IMPACTED INCLUDE...
ROOSEVELT...ROOSEVELT DAM AND TONTO NATIONAL MONUMENT.
LAT...LON 3378 11109 3376 11100 3364 11092 3366 11089
3354 11075 3341 11105 3374 11126 3380 11110
TIME...MOT...LOC 2219Z 120DEG 19KT 3362 11102
HVThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:05 PM MST | Special Weather Statement | PSR | Gila | 40 min |
| Sep 10, 4:55 PM MST | Special Weather Statement | PSR | Gila | 50 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.